Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Line singularity inside an elliptic inhomogeneity

Abstract

The problem of an elliptic insert with a point of elastic singularity and a perfectly adhering interface is solved using the complex variable method. In particular, it is found that the remote field is insensitive to the inhomogeneity shape and interface status. Unified formulae for the special cases of free elliptic disk and rigid matrix are written and discussed. A closed-form solution for an arbitrary line singularity inside a circular inhomogeneity is also derived as a special case.

This is a preview of subscription content, log in to check access.

References

  1. Anlas, G. and Santare, M. H.,Arbitrarily oriented crack inside an elliptical inclusion. J. Appl. Mech.60, 589–594 (1993).

  2. Muskhelishvili, N. I.,Some Basic Problems of the Mathematical Theory of Elasticity. Noordhoff, Leyden 1975.

  3. Santare, M. H. and Keer, L. M.,Interaction between an edge dislocation and a rigid elliptical inclusion. J. Appl. Mech.53, 382–385 (1986).

  4. Stagni, L.,On the elastic field perturbation by inhomogeneities in plane elasticity. J. Appl. Math. Phys. (ZAMP)33, 315–325 (1982).

  5. Stagni, L.,Elastic field perturbation by an elliptic inhomogeneity with a sliding interface. J. Appl. Math. Phys. (ZAMP)42, 811–820 (1991).

  6. Stagni, L.,Edge dislocation near an elliptic inhomogeneity with either an adhering or a slipping interfac—A comparative study. Phil. Mag. A68, 49–57 (1993).

  7. Stagni, L. and Lizzio, R.,Shape effects in the interaction between an edge dislocation and an elliptical inhomogeneity. Appl. Phys. A30, 217–221 (1983).

  8. Stagni, L. and Lizzio, R.,Shape effects on edge dislocation climb over an elliptical inhomogeneity. Acta Mech.54, 87–93 (1984).

  9. Warren, W. E.,The edge dislocation inside an elliptical inclusion. Mech. Materials2, 319–330 (1983).

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Stagni, L. Line singularity inside an elliptic inhomogeneity. Z. angew. Math. Phys. 46, 630–635 (1995). https://doi.org/10.1007/BF00917448

Download citation

Keywords

  • Mathematical Method
  • Variable Method
  • Interface Status
  • Line Singularity
  • Rigid Matrix